Results 1 to 4 of 4

Thread: Just diagnosed

  1. #1
    Join Date
    Sep 2009
    Posts
    2
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Red face Just diagnosed

    I am in my twenties, just diagnosed and sit here miserable. My biggest fear is the effects of all the medicines the doctors will prescribe...does anyone have any rules of thumb or tips on what to stay away from?

    Much appreciated.

  2. #2
    Join Date
    Feb 2009
    Location
    boise
    Posts
    147
    Thanks
    0
    Thanked 5 Times in 4 Posts

    Default

    hi Brittany -
    don't be scared of the meds - we probably talk a lot about the side affects and not enough about the main affect, you doctor will know best and imo even predisone has it's place in controlling lupus. Unfortunately, you and your dr will have to weigh the side affects of the drugs vs the affects of not using them. The important thing is to get treatment and get the lupus under control before it does the terrible things it can do.

    Hang in there - you & your dr will figure out what ones are right for you and your condition.
    much love to all my lupie friends -

  3. #3
    Join Date
    Sep 2009
    Location
    Idaho
    Posts
    6
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I agree with Karenboss. For me, the benefits of my meds., especially prednisone, have far outweighed the side effects. I've gained a lot of weight and my skin is extremely sensitive now, but this is a lot better than spending my life in bed and in pain. My rule of thumb has been to give what my doctor suggests a good try and if the side effects are causing more grief than help, than I can always go off the meds. But, wow, if the meds help, your life will be so much better! Good lluck and hang in there!!!

  4. #4
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 79 Times in 69 Posts

    Default

    hi brittany,

    welcome to our "family of the sky". Our members are from all around the world, and they are all worth the world to me.

    as karenboss and maine have said, you and your dr. will know what treatment plan is right for you. Plaquenil's side effects seem to last only a few weeks after starting. The choice between steroids and immune suppressents (chemo) are choices with scary side effects, but like the others said, the side effects do not overshadow the good that the meds do for us....i am trying to stay off steroids, so i take the chemo drug methotrexate. the harmful possiblities scare the h--- out of me, but at least i can get out of bed and live a half-way normal life. I decided that i will deal with any long term complications if they happen.

    It is a tough decision, and caused me a lot of concern, but the good thing is that you can always come off of the med if necessary. And the treatment options truly do help us feel better. We are all keeping our fingers crossed that this new medication will get approved next year, and that life will start getting better for us.

    i am glad you are here, i hope this site helps you as much as it did me. When i joined, i was so scared, i thought my life was over.....now i am not scared, and i continue to live my life....this is what the members of this forum have done for me.
    Phyllis

    share a smile today

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •